Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 26, 2021Barber County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 26, 2021, 4:27 PM CDT for Barber County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 4:27 PM CDT (21:27 UTC)
Expired
Jun 26, 2021, 5:30 PM CDT
In force
63 min
Issued by
NWS Dodge City, KS

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 74 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS83 KDDC 262127
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
427 PM CDT Sat Jun 26 2021
 
KSZ089-090-262230-
Barber KS-Comanche KS-
427 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake City to 10 miles southeast of
Buttermilk. Movement was east at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton and Aetna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3700 9923 3742 9872 3744 9846 3739 9846
      3738 9835 3700 9835
TIME...MOT...LOC 2127Z 269DEG 26KT 3738 9872 3702 9917 

$$

LOWE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:52 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 26, 3:52 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
352 PM CDT Sat Jun 26 2021

...Updated Short Term and Long Term Sections...

.SHORT TERM...(This evening through Sunday)
Issued at 351 PM CDT Sat Jun 26 2021

Showers and thunderstorms developed along a very weak
convergence/deformation axis in the lower-mid troposphere where
there was about 1000 J/kg MLCAPE. None of these storms were showing
much signs of organization on radar as of 2030 UTC except for maybe
a fleeting 10-minute period or so for individual storms. The broad
mid-level trough axis centered across the Great Plains will not
change much in shape and position through Sunday. Despite the dry
forecast going for Sunday afternoon/evening for much of the area
(less than 15% POPs), there may still be an isolated or widely
scattered thunderstorms just about anywhere given the fairly cool
middle troposphere in vicinity of the mid level trough axis. The
weak pressure gradient will result in continued light winds as well.

.LONG TERM...(Sunday night through Saturday)
Issued at 351 PM CDT Sat Jun 26 2021

Below-normal temperatures are forecast for just about the entirety
of the Long Term period. The absence of the summer-subtropical ridge
and a mean polar trough axis from the central to eastern CONUS will
be the primary reasons for the below normal temperatures. Each day
of the Long Term will have daily forecast high temperatures in the
lower to mid 80s (through next Saturday, July 3rd). As far as
precipitation prospects go, this upcoming prolong regime will favor
mainly the southern Great Plains, and as a result, highest POPs
(still only 20-30 percent though) will generally be across the
southern zones near the Oklahoma border. Severe weather potential
looks quite low as well, given the scant deep layer vertical wind
profile through the depth of the troposphere.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1242 PM CDT Sat Jun 26 2021

Aviation weather will be fairly tranquil through this period.
North winds of 10 to 15 knots will gradually decrease in strength
to around 6 to 9 knots this evening, which will likely continue
through the day Sunday with a weak pressure gradient in place. For
all 4 terminals, we have left out mention of showers, as they will
likely be just isolated to widely scattered in nature. Amendments
will be necessary should the coverage increase more than
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  83  62  82 /  20  10  20  20
GCK  57  81  59  80 /  10  10  20  20
EHA  57  80  59  78 /  20  20  40  30
LBL  59  82  60  80 /  20  10  30  30
HYS  60  83  62  83 /  10  10  10  10
P28  66  84  65  84 /  30  20  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Umscheid
Hazardous weather outlook, Jun 25, 11:24 PM CDT, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1124 PM CDT Fri Jun 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-271200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1124 PM CDT Fri Jun 25 2021 /1024 PM MDT Fri Jun 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 26, 1:45 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
145 PM CDT Sat Jun 26 2021

KSZ087-088-261915-
Meade KS-Clark KS-
145 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fowler, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Minneola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3737 10015 3743 10013 3746 9996 3728 9999
TIME...MOT...LOC 1845Z 278DEG 13KT 3739 10009

RUSSELL
Special weather statement, Jun 26, 2:19 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
219 PM CDT Sat Jun 26 2021

KSZ088-262015-
Clark KS-
219 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Acres, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Ashland, Sitka and Clark State Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3717 10008 3724 10009 3745 9986 3746 9956
      3710 9955
TIME...MOT...LOC 1918Z 245DEG 18KT 3725 9999

LOWE
Special weather statement, Jun 26, 3:13 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sat Jun 26 2021

KSZ088-089-262115-
Clark KS-Comanche KS-
313 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Coldwater, Protection, Sitka, Wilmore, Lake Coldwater and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3703 9968 3713 9971 3737 9940 3738 9908
      3701 9930
TIME...MOT...LOC 2012Z 288DEG 12KT 3710 9962

LOWE
Special weather statement, Jun 26, 3:50 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
350 PM CDT Sat Jun 26 2021

KSZ089-090-262130-
Barber KS-Comanche KS-
350 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 349 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belvidere to 12 miles southwest of
Buttermilk. Movement was east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Coldwater, Lake City, Sun City, Aetna and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3715 9952 3738 9912 3738 9900 3740 9895
      3741 9858 3700 9895 3700 9954
TIME...MOT...LOC 2049Z 263DEG 19KT 3738 9903 3702 9952

LOWE
Special weather statement, Jun 26, 4:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
427 PM CDT Sat Jun 26 2021

KSZ089-090-262230-
Barber KS-Comanche KS-
427 PM CDT Sat Jun 26 2021

...SPECIAL WEATHER STATEMENT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake City to 10 miles southeast of
Buttermilk. Movement was east at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton and Aetna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.

&&

LAT...LON 3700 9923 3742 9872 3744 9846 3739 9846
      3738 9835 3700 9835
TIME...MOT...LOC 2127Z 269DEG 26KT 3738 9872 3702 9917

LOWE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningDDCStafford49 min
Jun 25, 7:22 PM CDTSevere Thunderstorm WarningDDCClark, Ford38 min
Jun 25, 7:41 PM CDTSpecial Weather StatementDDCPawnee49 min
Jun 25, 7:45 PM CDTSevere Thunderstorm WarningDDCFord, Gray33 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Gray, Hodgeman, Pawnee34 min
Jun 25, 8:04 PM CDTSpecial Weather StatementDDCScott56 min
Jun 25, 8:38 PM CDTSpecial Weather StatementDDCNess52 min
Jun 25, 8:42 PM CDTSpecial Weather StatementDDCStafford48 min
Jun 25, 8:43 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 8:45 PM CDTSpecial Weather StatementDDCPawnee45 min
Jun 25, 9:10 PM CDTSpecial Weather StatementDDCLane50 min
Jun 25, 9:17 PM CDTSpecial Weather StatementDDCRush43 min
Jun 25, 9:28 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 9:30 PM CDTSpecial Weather StatementDDCEllis45 min
Jun 25, 10:06 PM CDTSpecial Weather StatementDDCEllis39 min
Jun 26, 1:45 PM CDTSpecial Weather StatementDDCClark30 min
Jun 26, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
Jun 26, 3:13 PM CDTSpecial Weather StatementDDCComanche62 min
Jun 26, 3:50 PM CDTSpecial Weather StatementDDCComanche40 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.